Alert archive / New York / Frost Advisories in 2008

Frost Advisory 2, NWS Albany, NY

April 29, 20088 counties in New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this frost advisory at Apr 29, 2008, 4:00 AM EDT for 8 counties in New York; Northwest Hills Planning Region, Connecticut. It took effect at Apr 30, 2008, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 4:00 AM EDT (08:00 UTC)
In effect from
Apr 30, 2008, 12:00 AM EDT
Expired
Apr 30, 2008, 8:00 AM EDT
In force
8 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 32 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 290800
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
400 AM EDT TUE APR 29 2008

NYZ038>041-043-083-084-292100-
/O.NEW.KALY.FZ.W.0001.080430T0400Z-080430T1200Z/
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...
GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH
400 AM EDT TUE APR 29 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING FOR THE MOHAWK VALLEY AND LAKE GEORGE SARATOGA REGION...WHICH
IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY.

THE COMBINATION OF CLEARING SKIES...DIMINISHING WINDS AND A VERY
COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN
TEMPERATURES FALLING INTO THE MID 20S TO LOWER 30S AFTER MIDNIGHT
PRODUCING A WIDESPREAD FROST. TEMPERATURES WILL THEN REMAIN AT OR
BELOW FREEZING UNTIL SHORTLY BEFORE 8 AM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME
BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION.

$$

CTZ013-NYZ049-050-052-053-059-060-064>066-292100-
/O.NEW.KALY.FR.Y.0002.080430T0400Z-080430T1200Z/
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...
CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
400 AM EDT TUE APR 29 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY FOR THE GREATER CAPITAL DISTRICT...MID HUDSON VALLEY AND
SOUTHERN LITCHFIELD COUNTY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM EDT WEDNESDAY.

THE COMBINATION OF CLEARING SKIES...DIMINISHING WINDS AND A VERY
COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN
TEMPERATURES FALLING INTO THE LOW TO MID 30S AFTER MIDNIGHT
RESULTING IN AREAS OF FROST. TEMPERATURES WILL THEN REMAIN IN THE
LOW TO MID 30S UNTIL SHORTLY BEFORE 8 AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

$$
4 follow-up statements
000 
WWUS71 KALY 291956
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
356 PM EDT TUE APR 29 2008

NYZ038>041-043-083-084-300300-
/O.CON.KALY.FZ.W.0001.080430T0400Z-080430T1200Z/
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...
GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH
356 PM EDT TUE APR 29 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT WEDNESDAY. 

THE COMBINATION OF CLEARING SKIES...DIMINISHING WINDS AND A VERY
COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN
TEMPERATURES FALLING INTO THE MID 20S TO LOWER 30S AFTER MIDNIGHT
PRODUCING A WIDESPREAD FROST. TEMPERATURES WILL THEN REMAIN AT OR
BELOW FREEZING UNTIL SHORTLY BEFORE 8 AM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL
SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION.

$$

CTZ013-NYZ049-050-052-053-059-060-064>066-300300-
/O.CON.KALY.FR.Y.0002.080430T0400Z-080430T1200Z/
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...
CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
356 PM EDT TUE APR 29 2008

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT WEDNESDAY. 

THE COMBINATION OF CLEARING SKIES...DIMINISHING WINDS AND A VERY
COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN
TEMPERATURES FALLING INTO THE LOW TO MID 30S AFTER MIDNIGHT
RESULTING IN AREAS OF FROST. TEMPERATURES WILL THEN REMAIN IN THE
LOW TO MID 30S UNTIL SHORTLY BEFORE 8 AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

$$
000 
WWUS71 KALY 300156
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
956 PM EDT TUE APR 29 2008

NYZ038>041-043-083-084-301200-
/O.CON.KALY.FZ.W.0001.080430T0400Z-080430T1200Z/
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...
GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH
956 PM EDT TUE APR 29 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

THE COMBINATION OF NEARLY CLEAR SKIES...LIGHT WINDS...AND A VERY
COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN
TEMPERATURES CONTINUING TO FALL RAPIDLY THROUGH THE OVERNIGHT
HOURS. TEMPERATURES WILL DROP INTO THE MID 20S TO LOWER 30S DURING
THE EARLY MORNING HOURS...PRODUCING A WIDESPREAD FROST. TEMPERATURES
WILL THEN REMAIN AT OR BELOW FREEZING UNTIL SHORTLY BEFORE 8 AM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL
SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION.

$$

CTZ013-NYZ049-050-052-053-059-060-064>066-301200-
/O.CON.KALY.FR.Y.0002.080430T0400Z-080430T1200Z/
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...
CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
956 PM EDT TUE APR 29 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

THE COMBINATION OF NEARLY CLEAR SKIES...LIGHT WINDS...AND A VERY
COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN
TEMPERATURES CONTINUING TO DROP RAPIDLY DURING THE OVERNIGHT
HOURS. TEMPERATURES WILL DROP INTO THE LOW TO MID 30S DURING THE
EARLY MORNING HOURS...RESULTING IN AREAS OF FROST. TEMPERATURES WILL
THEN REMAIN IN THE LOW TO MID 30S UNTIL SHORTLY BEFORE 8 AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

$$

FRUGIS
000 
WWUS71 KALY 300836
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
436 AM EDT WED APR 30 2008

NYZ038>041-043-083-084-302100-
/O.NEW.KALY.FZ.W.0002.080501T0400Z-080501T1200Z/
/O.CON.KALY.FZ.W.0001.000000T0000Z-080430T1200Z/
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...
GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH
436 AM EDT WED APR 30 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY FOR THE MOHAWK VALLEY...AND THE LAKE GEORGE SARATOGA REGION.

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING FOR THE MOHAWK VALLEY AND THE LAKE GEORGE SARATOGA REGION.

THE COMBINATION OF NEARLY CLEAR SKIES...LIGHT WINDS...AND A VERY
COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN
TEMPERATURES CONTINUING TO FALL RAPIDLY THIS MORNING.
TEMPERATURES WILL DROP INTO THE MID 20S TO LOWER 30S DURING THE
EARLY MORNING HOURS...PRODUCING A WIDESPREAD FROST.

THE UNSEASONABLY COLD AIR MASS WILL STILL BE OVER THE REGION
WEDNESDAY NIGHT. THE SKIES WILL BE CLEAR AND THE WINDS CALM. A
WIDESPREAD FROST WILL OCCUR AGAIN WITH TEMPERATURES FALLING INTO
THE MID AND UPPER 20S BY THURSDAY MORNING.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME
BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION.  ANY
PLANTS THAT ARE SENSITIVE TO SUB FREEZING TEMPERATURES NEED TO BE
COVERED OR BROUGHT INDOORS.


$$

CTZ013-NYZ049-050-052-053-059-060-064>066-302100-
/O.NEW.KALY.FZ.W.0002.080501T0400Z-080501T1200Z/
/O.CON.KALY.FR.Y.0002.000000T0000Z-080430T1200Z/
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...
CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
436 AM EDT WED APR 30 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY...AND
SOUTHERN LITCHFIELD COUNTY.

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY...AND
SOUTHERN LITCHFIELD COUNTY.

THE COMBINATION OF NEARLY CLEAR SKIES...LIGHT WINDS...AND A VERY
COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN
TEMPERATURES CONTINUING TO DROP RAPIDLY THIS MORNING.
TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S RESULTING IN
AREAS OF FROST. 

THE UNSEASONABLY COLD AIR MASS WILL STILL BE OVER THE REGION
WEDNESDAY NIGHT. A WIDESPREAD FROST WILL OCCUR WITH TEMPERATURES
FALLING BELOW FREEZING INTO THE 25 TO 30 DEGREE RANGE BY THURSDAY
MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME
BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION.  ANY
PLANTS THAT ARE SENSITIVE TO SUB FREEZING TEMPERATURES NEED TO BE
COVERED OR BROUGHT INDOORS.

$$


TAW/11
000 
WWUS71 KALY 301206
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
806 AM EDT WED APR 30 2008

NYZ038>041-043-083-084-302015-
/O.EXP.KALY.FZ.W.0001.000000T0000Z-080430T1200Z/
/O.CON.KALY.FZ.W.0002.080501T0400Z-080501T1200Z/
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...
GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH
806 AM EDT WED APR 30 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT THURSDAY...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. 

THE UNSEASONABLY COLD AIR MASS WILL REMAIN BE OVER THE REGION
TONIGHT. THE SKIES WILL BE CLEAR AND THE WINDS CALM. A WIDESPREAD
FROST WILL OCCUR AGAIN WITH TEMPERATURES FALLING INTO THE MID AND
UPPER 20S BY THURSDAY MORNING.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL
SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION. 
ANY PLANTS THAT ARE SENSITIVE TO SUB FREEZING TEMPERATURES NEED
TO BE COVERED OR BROUGHT INDOORS.

$$

CTZ013-NYZ049-050-052-053-059-060-064>066-302015-
/O.EXP.KALY.FR.Y.0002.000000T0000Z-080430T1200Z/
/O.CON.KALY.FZ.W.0002.080501T0400Z-080501T1200Z/
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS...
CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
806 AM EDT WED APR 30 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT THURSDAY...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. 

THE UNSEASONABLY COLD AIR MASS WILL REMAIN OVER THE REGION
TONIGHT. A WIDESPREAD FROST WILL OCCUR WITH TEMPERATURES FALLING
BELOW FREEZING INTO THE 25 TO 30 DEGREE RANGE BY THURSDAY MORNING.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME
BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION. ANY
PLANTS THAT ARE SENSITIVE TO SUB FREEZING TEMPERATURES NEED TO BE
COVERED OR BROUGHT INDOORS.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Apr 29, 1:57 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 29, 1:57 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
157 AM EDT TUE APR 29 2008

.SYNOPSIS...
LOW PRESSURE ALONG A FRONTAL BOUNDARY OVER THE EASTERN UNITES STATES
WILL DEEPEN AS IT TRACKS NORTHEAST OVER THE REGION TONIGHT...AND
THEN INTO NORTHERN NEW ENGLAND TUESDAY. A WIDESPREAD SOAKING RAIN
WILL CONTINUE TO AFFECT THE REGION THROUGH TONIGHT. AFTER THE STORM
MOVES BY...COOL AIR WILL REMAIN OVER OUR REGION THROUGH THE MIDDLE
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LATEST TRENDS CONTINUE TO FALL IN LINE WITH THE PREVIOUS FORECAST.
HOWEVER...A SLIGHT DEVIATION FROM THIS THINKING IS THE LATEST TREND
IN IR/H2O VAPOR IMAGERY.  A SECONDARY WARM CONVEYOR BELT APPEARS TO
BE UNDERWAY ACROSS THE NATIONS CAPITAL AND ADVANCING NORTHEAST.
MEANWHILE...UPSTREAM FRONT BOUNDARY AND ASSOCIATED DRIER AIR WAS
INFILTRATING INTO OUR WESTERN ZONES.  SO WILL LOWER POPS WEST BUT
KEEP THEM CATEGORICAL EAST FOR MOST OF THE NIGHT.  PRECIP AMOUNTS
HAVE RANGED BETWEEN 1-1.50 INCHES MAINLY EAST OF THE HUDSON RIVER
INCLUDING PORTIONS OF THE CATSKILLS.  WHILE RIVERS AND STREAMS HAVE
RESPONDED...RECENT DRY WEATHER AND RELATIVELY LOW RIVER
FLOWS...SHOULD BE ABLE TO MAINTAIN WATER LEVELS WITHIN THEIR BANKS.
UP TO ANOTHER INCH OF RAIN IS POSSIBLE FOR THOSE EASTERN ZONES
OVERNIGHT.  COMPACT UPPER LOW EMBEDDED IN DEEP TROUGH ACROSS IN/OH
WILL BE OUR FORECAST CONCERN ON TUESDAY...

PREVIOUS DISCUSSION...IR SATELLITE AND RADAR LOOPS INDICATE THAT THE
BACK EDGE OF THE PCPN IS ON TRACK TO MOVE THROUGH THE REGION TONIGHT
ALONG THE FASTER MOVEMENT OF THE THE GFS. NAM AND ECMWF LINGER
STEADY PCPN WELL INTO WEDNESDAY. WHILE THE GFS MAY LINGER SOME
STEADY RAIN OVER THE WESTERN NEW ENGLAND ZONES TUESDAY MORNING...ALL
AREAS ARE FORECAST TO BE DRY DURING THE AFTERNOON.

ALL MODELS ARE IN GOOD AGREEMENT WITH H5 TROF AXIS GOING STRONGLY
NEGATIVE TILT DURING THIS PERIOD...BUT AS MENTIONED EARLIER...GFS
SPEED/MOVEMENT OF THIS TROF APPEARS TO BE THE BEST. CATEGORICAL POPS
IN ALL ZONES TONIGHT. FOR TUESDAY MORNING...CHANCE TO SLIGHT CHANCE
POPS OVER THE NEW YORK ZONES...LIKELY POPS OVER WESTERN NEW ENGLAND
ZONES.

HAVE FORECAST LOWS FOR TONIGHT TO BE ABOUT 5 TO 7 DEGREES BELOW
CURRENT READINGS. IT APPEARS THAT COLDER AIR BEHIND THE TROF WILL
ARRIVE TOO LATE TO AFFECT OVERNIGHT LOWS VERY MUCH.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
HAVE LINGERED SLIGHT CHANCE OR CHANCE POPS IN ALL ZONES FOR THE
AFTERNOON. GENERALLY...ATMOSPHERE WILL BE DRYING OUT DURING THE
AFTERNOON...BUT HAVE KEPT THE CHANCE OF SHOWERS IN THE FORECAST DUE
TO THE INSTABILITY THAT RESULTS FROM THE COLDER AIR MOVING IN ALOFT.

ALL THE MOS FORECASTS HAVE SOME PROBLEMS WITH THE HIGHS FORECAST FOR
TUESDAY. USED THE MET GUIDANCE TO START...BUT FORECAST TEMPS ABOUT 3
TO 5 DEGREES HIGHER THAN THE MET MOS...WHICH RESULTS IN HIGHS IN THE
MID 40S TO THE 50S.

THE FORECAST AREA IS WELL INTO THE COLD AIR TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN AND CREST OVER THE REGION
BY SUNRISE THURSDAY. NO PCPN FORECAST DURING THIS PERIOD.

LOWS TUESDAY NIGHT FORECAST TO BE IN THE MID 20S TO LOW 30S. SURFACE
WINDS WILL REMAIN GUSTY ACROSS THE REGION DURING THE NIGHT...THEREBY
PREVENTING TEMPS FROM DROPPING MUCH MORE THAN FORECAST DUE TO
RADIATIONAL COOLING.

HIGHS WEDNESDAY WILL BE A LITTLE COLDER THAN TUESDAY AND RANGE FROM
THE LOWER 40S TO THE MID 50S...ABOUT 10 DEGREES BELOW NORMAL.

BETTER RADIATIONAL COOLING CONDITIONS WEDNESDAY NIGHT WILL RESULT IN
TEMPS FALLING INTO THE 20S TO AROUND 30. SOME READINGS IN THE TEENS
ARE LIKELY ACROSS THE ADIRONDACK ZONES. CLOUDS MAY INCREASE ACROSS
THE REGION DURING THE NIGHT...ESPECIALLY SOUTHERN AREAS. THIS WOULD
KEEP TEMPS FROM GETTING AS LOW AS FORECAST...BUT HAVE KEPT THE TEMP
FORECASTS ON THE COLD SIDE SINCE CONFIDENCE IN GETTING SIGNIFICANT
CLOUDINESS IS LOW.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE EXTENDED PERIOD BEGINS WITH A WARM FRONT SITUATED SOUTH OF THE
REGION ACROSS THE NORTHERN TIER OF PA STRETCHING TOWARDS THE NYC
METRO AREA. WITH OUR AREA REMAINING ON THE COOLER SIDE OF THE
BOUNDARY...AND 850 MB TEMPS OF JUST 1-3 DEGREES C...WOULD EXPECT
MAINLY JUST 50S ACROSS THE ENTIRE CWA FOR THURSDAY. THERE WILL BE
MORE CLOUDS TOWARDS THE SOUTH...AND HAVE INCLUDED LOW CHC POPS
ACROSS THE EASTERN CATSKILLS...MID HUDSON VALLEY...AND LITCHFIELD
HILLS...FOR THURSDAY AFTN AS THE WARM FRONT TRIES TO LIFT NORTHWARD.
THIS BOUNDARY WILL BECOME QUASI STATIONARY AND REMAIN SITUATED OVER
THE SAME AREA INTO FRIDAY...AS THE MAIN LOW OVER THE UPPER
MISSISSIPPI VALLEY CUTS OFF AND SLOWS DOWN ITS EASTWARD PROGRESS.
850 MB TEMPS WILL BE A FEW DEGREES WARMER ON FRIDAY...AND WITH A
GOOD DEAL OF SUN EXPECTED FOR CENTRAL AND NORTHERN AREAS...WOULD
THINK HIGHS WILL REACH INTO THE MID 60S ON FRIDAY FOR THE VALLEYS.
HIGHEST TEMPS MAY ACTUALLY WIND UP BEING AROUND THE CAPITAL REGION
AS OPPOSED TO THE MID HUDSON VALLEY...AS THERE WILL BE LESS CLOUDS
THIS FURTHER NORTH.

OVER THE WEEKEND...THE ECMWF AND GFS HAVE DIFFERENT IDEAS FOR THE
OVERALL PATTERN ACROSS THE EASTERN US. THE GFS FAVORS AN OMEGA BLOCK
TO BRIEFLY DEVELOP OVER THE REGION...ALLOWING FOR SATURDAY AND EVEN
MOST OF SUNDAY TO BE DRY ACROSS THE REGION. MEANWHILE...THE ECMWF
PUSHES THE CUTOFF OVER THE WESTERN ATLANTIC OUT TO SEA...ALLOWING
THE STORM OVER THE MIDWEST TO BE MORE PROGRESSIVE...AND START
AFFECTING OUT REGION. AS EARLY AS SATURDAY. HAVE DECIDED TO FAVOR
THE MORE OPTIMISTIC GFS SOLUTION FOR NOW...KEEPING SATURDAY DRY
ACROSS THE REGION. WILL GO WITH CHC POPS IN NORTHWESTERN AREAS FOR
SUNDAY...AND CHC POPS IN MOST AREAS BY SUNDAY NIGHT. HAVE ALSO GONE
CLOSE TO MEX TEMPS ACROSS THE REGION FOR THE WEEKEND AS WELL...WITH
60S DURING THE DAY...AND 40S AT NIGHT IN THE VALLEYS...AND UPPER 30S
IN THE HIGHER TERRAIN.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE CONTINUES TO MOVE SLOWLY N/NE FROM JUST NORTH OF NEW
YORK CITY INTO WESTERN NEW ENGLAND BASED ON THE RUC13KM...
SATELLITE...RADAR...AND SFC OB TRENDS.  MUCH OF THE HUDSON RIVER
VALLEY TERMINALS ARE STUCK IN THE DEFORMATION ZONE OF THE SYSTEM NOW
UNDER THE INFLUENCE OF THE COLD CONVEYOR BELT.  THE BAND OF MODERATE
TO HEAVY RAINFALL IS NOW EAST OF THE CT RIVER VALLEY.  RESIDUAL -RA
AND SPOTTY SHOWERS WILL CONTINUE PRIOR TO 14Z/TUE.  THIS MEANS THAT
WIDESPREAD IFR CIGS AND VSBYS WILL CONTINUE FOR
KPOU/KALB/KGFL...WITH EVEN SOME LIFR CIGS.  THE WINDS WILL CONTINUE
TO BE FROM THE W/NW AT 5-10 KTS.

AFTER 14Z/TUE...DRIER AIR WILL BEGIN TO FILTER IN FROM THE NW WITH
SUBSIDENCE SCOURING OUT THE LOW LEVEL MOISTURE.  EXPECT CIGS TO RISE
TO MVFR/VFR LEVELS 14Z-18Z WITH DOWNSLOPING OFF THE
ADIRONDACKS/CATSKILLS WITH BRISK W/NW WINDS INCREASING TO 10-15 KTS
WITH SOME GUSTS TO 25 KTS.

AFTER 18Z/TUE...SCT-BKN STRATOCUMULUS WILL REMAIN WITH LOW PRESSURE
MOVING WELL E/NE INTO THE GULF OF MAINE.  A STRONG HORIZONTAL
PRESSURE GRADIENT BETWEEN THE GULF OF MAINE LOW AND HIGH PRESSURE
NEAR THE TN VALLEY WILL CONTINUE THE BLUSTERY NW WINDS OF 12-20 KTS
WITH SOME GUSTS IN EXCESS OF 30 KTS /ESPECIALLY AT KALB/.  THE WINDS
WILL SLACKEN AFTER 00Z/WED WITH CLEAR SKIES.

OUTLOOK...
WED...VFR...NO SIG WX.
THU...VFR/MVFR. CHC SHOWERS KPOU SOUTH.
FRI-SAT...VFR/MVFR. CHANCE OF -SHRAS KALB SOUTH.

&&

.FIRE WEATHER...
RELATIVITY HUMIDITY VALUES WILL REMAIN BETWEEN 80 AND 100 PERCENT
THROUGH TONIGHT AS A SOAKING RAIN FALLS ACROSS THE REGION. ONE TO
TWO INCH TOTAL RAINFALL AMOUNTS WILL BE COMMON ACROSS THE REGION BY
THE TIME THE STEADY ENDS AROUND SUNRISE TUESDAY.

HUMIDITY VALUES WILL LOWER TO 35 TO 50 PERCENT ON TUESDAY OVER NEW
YORK...AND 45 TO 60 PERCENT OVER THE WESTERN NEW ENGLAND AREAS.

SOUTHEAST WINDS 5 TO 15 MPH...WILL BECOME WEST TO NORTHWEST LATE
TONIGHT. ON TUESDAY NORTHWEST WINDS OF 10 TO 15 MPH IN THE
MORNING WILL INCREASE TO 15 TO 25 MPH DURING THE AFTERNOON WITH
GUSTS UP TO 30 TO 35 MPH.

&&

.HYDROLOGY...
FLOODING IS STILL OCCURRING ALONG THE UPPER HUDSON RIVER NEAR
SCHUYLERVILLE...APPEARS THIS AREA WILL REMAIN ABOVE FLOOD FOR THE
FORESEEABLE FUTURE. IT APPEARS FORT EDWARD SHOULD REMAIN BELOW
FLOOD. THE SOUTHERN ADIRONDACK AND UPPER HUDSON REGIONS WILL LIKELY
RECEIVE 1-1 1/2 INCHES TOTAL RAINFALL THROUGH MOST OF TONIGHT...
BEFORE THE RAIN TAPERS OFF LATE TONIGHT. THE CAPITAL REGION...
SOUTHERN VERMONT...AND THE MOHAWK RIVER VALLEY SOUTH AND EAST WILL
LIKELY GET 1-2 INCHES OF RAIN WITH SOME LOCALLY HIGHER AMOUNTS UP TO
THREE INCHES ACROSS WRN NEW ENGLAND...INCLUDING THE HOUSATONIC AND
CT RIVER BASINS AND TRIBUTARIES...OVER THE NEXT 12-18 HOURS. SOME
LOCATIONS WILL REACH ACTION STAGE WITH A FEW POSSIBLY APPROACHING
FLOOD STAGE...MAINLY ACROSS THE ADIRONDACKS. PLEASE REFER TO OUR
ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE ON THE WEB.

TUE NIGHT INTO THU...MUCH COOLER AND DRIER WEATHER RETURNS WITH HIGH
PRESSURE BEGINNING TO BUILD IN FROM SOUTH AND WEST TUESDAY NIGHT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...GJM/BGM
SHORT TERM...GJM
LONG TERM...BJF
AVIATION...TAW
FIRE WEATHER...GJM
HYDROLOGY...IAA

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Apr 28, 4:46 PM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT MON APR 28 2008

CTZ013-NYZ038>041-043-049-050-052-053-059-060-064>066-083-084-291200-
SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
446 PM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT...

RAIN...HEAVY AT TIMES...WILL CONTINUE INTO EARLY TUESDAY. THE
BEST CHANCE FOR HEAVY RAINFALL LOOKS TO BE IN THE HOUSATONIC BASIN WHERE
ONE AND A HALF TO LOCALLY OVER TWO AND A HALF INCHES OF RAIN COULD
ACCUMULATE. THIS RAIN COULD AT THE VERY LEAST PRODUCE SOME
SIGNIFICANT WITHIN BANK RISES ON STREAMS AND EVEN SOME RIVERS AS
WELL AS PONDING OF WATER IN AREAS OF POOR DRAINAGE. STAY TUNED FOR
FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

VERY COLD AIR WILL BE OVER THE REGION TUESDAY NIGHT AND WEDNESDAY
NIGHT WITH THE POSSIBILITY OF TEMPERATURES FALLING INTO THE UPPER
20S TO MID 30S WHICH MAY RESULT IN FROST OR FREEZE CONDITIONS. THE
AMOUNT OF CLOUD COVER AND STRENGTH OF THE WINDS WILL DETERMINE HOW
LOW THE TEMPERATURES WILL DROP. FROST ADVISORIES AND
OR FREEZE WARNINGS MAY BE ISSUED IF CONDITIONS WARRANT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-MAZ001-025-NYZ032-033-042-047-048-051-054-058-061-063-082-
VTZ013>015-291200-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
446 PM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT...

RAIN...HEAVY AT TIMES...WILL CONTINUE INTO EARLY TUESDAY. THE
BEST CHANCE FOR HEAVY RAINFALL LOOKS TO BE IN THE HOUSATONIC AND
VERMONT BASINS WHERE ONE AND A HALF TO LOCALLY OVER TWO AND A HALF
INCHES OF RAIN COULD ACCUMULATE. THIS RAIN COULD AT THE VERY LEAST
PRODUCE SOME SIGNIFICANT WITHIN BANK RISES ON STREAMS AND EVEN
SOME RIVERS AS WELL AS PONDING OF WATER IN AREAS OF POOR DRAINAGE.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:00 AM EDTFreeze WarningALYFulton, Herkimer, Montgomery, Saratoga, Warren, Washington28 hr
Apr 29, 9:01 AM EDTRiver Flood WarningALYSaratoga, Washington15 hr
Apr 29, 12:23 PM EDTRiver Flood WarningALYRensselaer, Saratoga20 hr

Nearby

Frost Advisories in New York, 2008Frost Advisories in Connecticut, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.